Kentucky, 2014Damaging Wind in Kentucky, August 20, 2014
August 20, 2014 · NWS ILN · 1 event in 1 county or zone
An upper level disturbance produced an area of thunderstorms across northern Indiana which dropped southeast into the region. These thunderstorms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance produced an area of thunderstorms across northern Indiana which dropped southeast into the region. These thunderstorms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 20, 12:58 AM EST, 12 minutes earlier.
Area forecast discussion, Aug 20, 12:58 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
158 AM EDT WED AUG 20 2014
.SYNOPSIS...
MULTIPLE DISTURBANCES WILL MOVE ACROSS THE AREA THROUGH THE WEEK.
THESE DISTURBANCES WILL ALLOW FOR OFF AND ON PRECIPITATION CHANCES
THROUGH THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE MOVED INTO
NORTHERN PORTIONS OF THE FA THIS EVENING. ADDITIONAL THUNDERSTORMS
OVER INDIANA ARE EXPECTED TO MOVE ACROSS THE FA OVERNIGHT. A FEW
STORMS MAY STILL REACH STRONG TO SEVERE LIMITS HOWEVER BELIEVE
THAT ANY SEVERE THREAT WILL BE ISOLATED. SOME OF THE STORMS MAY ALSO
PRODUCE BRIEF HEAVY RAINFALL. MADE ONLY MINOR ADJUSTMENTS TO
TEMPERATURES FOR THE OVERNIGHT TIME FRAME.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
THE BEST CHANCE FOR THUNDERSTORM ACTIVITY ON WEDNESDAY WILL ACROSS
EXTREME EASTERN PORTIONS OF THE FA CLOSER TO THE WEAK FRONTAL
BOUNDARY. A BREAK IN THE ACTIVITY IS EXPECTED WEDNESDAY EVENING.
A DISTURBANCE WILL BEGIN TO WORK INTO THE AREA WITH NW FLOW ALOFT
LATE IN THE OVERNIGHT HOURS WEDNESDAY NIGHT. THE BEST CHANCE FOR
SHOWERS AND THUNDERSTORMS WITH THIS FEATURE WILL BE ACROSS SW
PORTIONS OF THE FA. TEMPERATURES WILL BE ABOVE NORMAL FOR
WEDNESDAY WITH HIGH TEMPERATURES IN THE MIDDLE TO UPPER 80S. LOWS
WEDNESDAY NIGHT ARE EXPECTED TO DROP DOWN INTO THE 60S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
AN UPPER RIDGE WILL BE POSITIONED OVER THE CENTRAL CONUS THROUGH THE
PERIOD. THIS WILL PUT THE ILN AREA ON THE EASTERN FLANK OF THE UPPER
RIDGE. IN THIS REGIME...TEMPERATURES WILL BE ABOVE NORMAL AND THE
AIRMASS WILL BE HUMID. THIS WILL RESULT IN UNSTABLE CONDITIONS
LEADING TO SEVERAL ROUNDS OF CONVECTIVE DEVELOPMENT.
FOR THURSDAY...A RATHER POTENT SHORT WAVE ROUNDING THE UPPER RIDGE
IS SHOWN TO ENTER THE AREA FROM THE NORTHWEST. COOLER AIR ALOFT
ASSOCIATED WITH THIS DISTURBANCE WILL HELP TO STEEPEN LAPSE RATES
AND PRODUCE THE LIKELIHOOD FOR THUNDERSTORM FORMATION BY THURSDAY
EVENING.
FOR FRIDAY THROUGH MONDAY...A VERY SIMILAR UPPER AIR PATTERN WILL
PRODUCE GOOD CHANCES FOR AFTERNOON THUNDERSTORMS...PARTICULARLY IN
EASTERN COUNTIES CLOSER TO SHORT WAVE FORCING. THE UPPER RIDGE MAY
SAG SOUTHWARD ON TUESDAY...ALLOWING A BETTER CHANCE FOR
THUNDERSTORMS FOR THE ENTIRE AREA.
MOS GUIDANCE AND 1000-850 MB THICKNESS FORECASTS POINT TO THE
WARMEST WEATHER WE WILL EXPERIENCE THIS SUMMER. HIGHS ARE EXPECTED
TO BE IN THE UPPER 80S TO MID 90S...WITH HIGHER READINGS TENDING TO
BE IN SOUTHWEST COUNTIES WHERE SUNSHINE SHOULD BE MORE PREVALENT
CLOSER TO THE UPPER RIDGE AXIS.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AN EMBEDDED UPPER LEVEL WEATHER DISTURBANCE IS MOVING THROUGH THE
CWFA EARLY THIS MORNING. TSRA WITH HEAVY RAIN AND WIND WILL AFFECT
THE KCVG...KLUK AND KILN TERMINALS BETWEEN 06Z AND 08Z. KDAY IS ON
THE NRN PERIPHERY OF CONVECTION. HAVE GONE WITH VCTS AT KCMH/KLCK
BETWEEN 08Z AND 12Z. LOW LEVEL FORCING MAY WEAKEN BY THE TIME
STORMS GET THIS FAR EAST BUT WILL AMEND THESE TAFS IF NECESSARY.
WITH RECENT RAIN AND CLEARING SKIES ACROSS THE WEST TOWARD
SUNRISE...MODELS SUGGEST THAT STRATUS AND SOME FOG MAY FORM. BEST
CHANCE IS WHERE IT WILL RAIN THE MOST AND HAVE PLACED SOME
MVFR/IFR CONDITIONS AT KCVG...KLUK AND KILN.
STORMS WILL EXIT EAST OF KCMH/KLCK BY 12Z WHILE FOG/STRATUS
DISSIPATE THROUGH 15Z. A WEAK COLD FRONT WILL MOVE TOWARDS OUR ERN
REGION BETWEEN 15Z AND 18Z. MODELS SUGGEST THAT SOME CONVECTION
MAY DEVELOP NEAR KCMH/KLCK BEFORE IT SHIFTS OFF TO THE EAST. THERE
IS LOW CONFIDENCE AT THIS TIME SO HAVE LEFT THE TERMINALS DRY.
REGION SHOULD BE MAINLY CONVECTION FREE BY THE AFTERNOON HOURS AS
FRONT LAYS OUT ALONG THE OHIO RIVER.
MID LEVEL RIDGE BEGINS TO BUILD INTO THE MID SECTION OF THE
COUNTRY TONIGHT. STALLED BOUNDARY WILL BEGIN TO PIVOT SLOWLY
NORTHEAST INTO THE REGION ONCE AGAIN. THERE COULD BE SOME
SCATTERED CONVECTION AFTER 06Z...MAINLY ACROSS THE WEST AS A WEAK
LOW LEVEL JET TRIES TO KICK IN. HAVE PLACED A VCTS/CB AT THE KCVG
30 HOUR TERMINAL FOR NOW.
OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY THROUGH SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...CONIGLIO
AVIATION...HICKMAN
Hazardous weather outlook, Aug 19, 8:16 PM EST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
916 PM EDT TUE AUG 19 2014
INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>072-077-210130-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-HAMILTON-
916 PM EDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA OVERNIGHT. A FEW
STORMS MAY REACH STRONG TO SEVERE LIMITS WITH DAMAGING WINDS THE
PRIMARY THREAT. BRIEF HEAVY RAINFALL MAY ALSO BE POSSIBLE WITH
SOME OF THE STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER.
INZ075-080-KYZ089>100-OHZ073-074-078>082-088-210130-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HOCKING-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
916 PM EDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 11:56 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1256 AM EDT WED AUG 20 2014
INZ059-066-073-074-KYZ091>093-OHZ060-070-077-200530-
UNION IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-KENTON KY-BOONE KY-
CAMPBELL KY-BUTLER OH-HAMILTON OH-PREBLE OH-
1256 AM EDT WED AUG 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PREBLE...
HAMILTON...BUTLER...EXTREME NORTHERN CAMPBELL...EXTREME NORTHERN
BOONE...EXTREME NORTHERN KENTON...NORTHEASTERN RIPLEY...NORTHERN
DEARBORN...EASTERN FRANKLIN AND SOUTHERN UNION COUNTIES THROUGH 130
AM EDT...
AT 1255 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM CHARLOTTESVILLE TO SCIPIO TO DOVER...MOVING EAST AT 35
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BRIGHT...OXFORD...
GREENDALE...HIDDEN VALLEY...HARRISON...CLEVES...HAMILTON...COLERAIN
TOWNSHIP...FAIRFIELD...DELHI TOWNSHIP...FOREST PARK...CHEVIOT...
RIVERBEND AND CONEY ISLAND...WEST CHESTER AND UNIVERSITY OF
CINCINNATI.
ALSO...COLLEGE CORNER...GUILFORD...REILY...OKEANA...ST. CHARLES...
ALERT...HUESTON WOODS STATE PARK...WEST HARRISON...MORNING SUN AND
LAYHIGH ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3937 8504 3962 8502 3959 8439 3936 8434
3929 8436 3929 8434 3904 8435 3913 8515Special weather statement, Aug 20, 12:18 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
118 AM EDT WED AUG 20 2014
KYZ094-095-200545-
OWEN KY-GRANT KY-
118 AM EDT WED AUG 20 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANT AND EASTERN OWEN
COUNTIES THROUGH 145 AM EDT...
AT 115 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
NEEDMORE...MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DRY RIDGE AND
WILLIAMSTOWN.
ALSO...HOLBROOK...NEW COLUMBUS...TWIN BRIDGES...KEEFER...
LAWRENCEVILLE...STEWARTSVILLE...CORINTH...CHERRY GROVE...CORDOVA AND
CAMP NORTHWARD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3866 8482 3872 8452 3851 8448 3851 8449
3851 8452 3849 8456 3844 8461 3836 8471
3834 8474 3835 8477
SNYDERSpecial weather statement, Aug 20, 12:29 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
129 AM EDT WED AUG 20 2014
INZ074-075-080-KYZ090>093-095-096-OHZ077-078-200600-
SWITZERLAND IN-OHIO IN-DEARBORN IN-KENTON KY-PENDLETON KY-BOONE KY-
CAMPBELL KY-GALLATIN KY-GRANT KY-HAMILTON OH-CLERMONT OH-
129 AM EDT WED AUG 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CLERMONT...SOUTHERN HAMILTON...NORTHERN GRANT...NORTHEASTERN
GALLATIN...CAMPBELL...BOONE...NORTHWESTERN PENDLETON...KENTON...
SOUTHERN DEARBORN...OHIO AND EXTREME EASTERN SWITZERLAND COUNTIES
THROUGH 200 AM EDT...
AT 128 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM WHITE OAK TO ADDYSTON TO FRENCH TO WATERLOO TO RYLE...
MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CHEVIOT...CRITTENDEN...
WALTON...DELHI TOWNSHIP...UNION...BURLINGTON...READING...UNIVERSITY
OF CINCINNATI...FLORENCE...NORWOOD...RIVERBEND AND CONEY ISLAND...
TAYLOR MILL...NEWPORT...INDEPENDENCE AND HIGHLAND HEIGHTS.
ALSO...BIG BONE LICK...MUNK...BELLEVIEW...IDLEWILD...FRANCISVILLE...
MONFORT HEIGHTS...BRIDGETOWN...NORTH COLLEGE HILL...WATERLOO AND
VERONA ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3921 8416 3910 8433 3903 8440 3892 8442
3874 8429 3875 8476 3893 8490 3904 8501
3912 8483 3924 8463Special weather statement, Aug 20, 12:49 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
149 AM EDT WED AUG 20 2014
OHZ062-071-072-077>080-200615-
BROWN OH-CLINTON OH-GREENE OH-HAMILTON OH-WARREN OH-CLERMONT OH-
HIGHLAND OH-
149 AM EDT WED AUG 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HIGHLAND...
NORTHERN CLERMONT...WARREN...NORTHEASTERN HAMILTON...SOUTHWESTERN
GREENE...CLINTON AND NORTHERN BROWN COUNTIES THROUGH 215 AM EDT...
AT 148 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM SPRINGBORO TO SOUTH LEBANON TO MULBERRY...MOVING EAST
AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MORROW...WAYNESVILLE...
BLANCHESTER...WILMINGTON AND LYNCHBURG.
ALSO...SPRINGVALE...GENNTOWN...GOSHEN...FORT ANCIENT...PLEASANT
PLAIN...LYTLE...OREGONIA...BUTLERVILLE...MIDDLEBORO AND NEWTONSVILLE
ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3915 8434 3937 8428 3953 8434 3954 8433
3955 8434 3958 8436 3959 8422 3958 8412
3959 8411 3960 8380 3936 8372 3912 8381Local storm report, Aug 20, 12:58 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
158 AM EDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 AM TSTM WND GST KCVG CINC N KY APT 39.05N 84.66W
08/20/2014 M45 MPH BOONE KY ASOS
&&
SNYDERSpecial weather statement, Aug 20, 1:04 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
204 AM EDT WED AUG 20 2014
KYZ090-094-095-200630-
OWEN KY-GALLATIN KY-GRANT KY-
204 AM EDT WED AUG 20 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GRANT...GALLATIN
AND EXTREME NORTHERN OWEN COUNTIES THROUGH 230 AM EDT...
AT 203 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
71 AT US ROUTE 127...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF GALLATIN...
NORTHERN OWEN AND NORTHWESTERN GRANT COUNTIES...INCLUDING EAGLE
HILL...NAPOLEON...ELLISTON...RYLE AND MUNK.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3867 8493 3878 8497 3878 8494 3879 8490
3879 8487 3878 8482 3880 8481 3880 8469
3869 8457Thunderstorm Wind, Kenton
- When
- August 20, 1:10 AM EST to 1:11 AM EST
- Where
- Kenton County, 0.69 mi N of Park Hills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 39.080, -84.530
Several trees were uprooted and multiple large limbs were also knocked down at Devou Park.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Missouri, August 20, 20141 death · 1 event
- Flash Flooding and Flooding in Ohio, August 20, 2014$1.1 million · 9 events
- Flooding and Hail in Tennessee, August 20, 2014$212,000 · 1 in hail · 35 events
- Flash Flood and Hail in Georgia, August 20 to 21, 2014$91,000 · 60 kt wind · 45 events
- Hail and Damaging Winds in Tennessee, August 20, 2014$206,000 · 1.75 in hail · 25 events
- Hail and Damaging Winds in Nebraska, August 20 to 21, 2014$175,000 · 1 in hail · 4 events
- Flash Flood and Flood in West Virginia, August 20, 2014$165,000 · 2 events
- Hail and Damaging Winds in South Carolina, August 20, 2014$100,000 · 1 in hail · 5 events
- Hail and Damaging Winds in North Carolina, August 20, 2014$60,000 · 1 in hail · 10 events
- Flash Flooding and Hail in Kentucky, August 20, 2014$22,000 · 1 in hail · 25 events
- Hail and Lightning Strike in Iowa, August 20, 2014$58,000 · 1.75 in hail · 4 events
- Flash Flood and Damaging Winds in Illinois, August 20 to 21, 2014$58,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532207.